Alert archive / Texas / Lake Wind Advisories in 2012
Lake Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this lake wind advisory at Jan 16, 2012, 3:48 AM CST for 7 counties in Texas. It took effect at Jan 16, 2012, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2012, 3:48 AM CST (09:48 UTC)
- In effect from
- Jan 16, 2012, 9:00 AM CST
- Expired
- Jan 16, 2012, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Runnels County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 72 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3113 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this lake wind advisory went out at Jan 16, 3:36 AM CST, 12 minutes earlier.
Area forecast discussion, Jan 16, 3:36 AM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 336 AM CST MON JAN 16 2012 .SHORT TERM... SURFACE LOW DEVELOPING IN SOUTHEAST COLORADO/TEXAS PANHANDLE TODAY WILL BRING WINDY CONDITIONS...PARTICULARLY ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. GFS 850 MB WINDS INCREASE TO 40 KTS BY NOON ACROSS THE BIG COUNTRY...AND EXPECT A FEW WIND GUSTS TO 40 TO 45 MPH. A WIND ADVISORY WILL BE ISSUED FOR AREAS ALONG AND WEST OF STERLING CITY...SWEETWATER...HASKELL LINE. A LAKE WIND ADVISORY WILL BE ISSUED FOR THE REST OF THE BIG COUNTY...AND PORTIONS OF THE CONCHO VALLEY AND HEARTLAND. LOW LEVEL MOISTURE WILL THIN OUT THIS MORNING AS DRIER SOUTHWEST WINDS DEVELOP. WESTERN SECTIONS WILL LOSE THEIR STRATUS MID/LATE MORNING...WITH AREAS ALONG AND EAST OF JUNCTION TO SAN SABA LINE LOSING THEIR STRATUS IN THE EARLY AFTERNOON. HIGH CLOUDINESS WILL BEGIN DECREASING MID/LATE AFTERNOON IN THE BIG COUNTRY...AS AXIS OF UPPER SHORTWAVE MOVING THROUGH CALIFORNIA THIS MORNING APPROACHES. THE REST OF WEST CENTRAL TEXAS WILL SEE CLEARING DURING THE EVENING. GFS AND NAM MODELS INDICATE COLD FRONT TO MOVE IN AFTER SUNRISE...THUS WILL NOT BRING ANY SIGNIFICANT ADVECTIVE COOLING FOR THE OVERNIGHT PERIOD. 04 && .LONG TERM... A RELATIVELY STRONG SHORTWAVE TROF WILL BE MOVING ACROSS THE PLAINS AS THE LONG TERM PERIOD BEGINS TUESDAY MORNING WITH AN ATTENDANT COLD FRONT MOVING THROUGH WEST CENTRAL TX DURING THE DAY. THIS FRONT DOES NOT APPEAR TO HAVE MUCH PUSH AND SHOULD BE SLOWED BY DIABATIC HEATING VIA STRONG INSOLATION. THUS...I SLOWED THE ARRIVAL BY A FEW HOURS...MOVING IT THROUGH THE BIG COUNTRY THROUGH 18Z...THEN CLEARING THE SOUTHERN ZONES BY LATE AFTERNOON. THIS WILL MEAN WARMER TEMPS ACROSS THE NORTH BUT NOT MUCH IMPACT ANTICIPATED ACROSS THE SOUTHERN HALF OF THE AREA. THE CONCHO VALLEY/HEARTLAND TEMPS SHOULD BE THE TRICKIEST. I HAVE INTRODUCED BUST POTENTIAL BY WARMING TEMPS AT SAN ANGELO NEAR 10 DEGREES ABOVE THE GFS MOS...BUT I THINK THE SLOWER ARRIVAL LOOKS MORE REASONABLE AT THIS POINT. WINDS WILL REMAIN GENERALLY LIGHT ON TUESDAY NIGHT WITH DEWPOINTS IN THE UPPER TEENS AND LOWER 20S AND GENERALLY CLEAR SKIES. THESE CONDITIONS SHOULD PROMOTE STRONG RADIATIONAL COOLING. HOWEVER... GUIDANCE IS DEPICTING A TRANSIENT SURFACE ANTICYCLONE WHICH WILL RESULT IN SOUTHWEST WINDS DEVELOPING JUST ABOVE THE BOUNDARY LAYER OVERNIGHT. THIS TENDS TO KEEP MIN TEMPS FROM BOTTOMING OUT... ESPECIALLY IN THE BIG COUNTRY AND CONCHO VALLEY. LOW LYING... SHELTERED AREAS SUCH AS THE RIVER VALLEYS ACROSS THE SOUTH AND EAST SHOULD STILL COOL INTO THE MID 20S...HOWEVER. NORTHWEST FLOW ALOFT ON WEDNESDAY WILL TRANSITION TO A VERY PROGRESSIVE QUASI ZONAL FLOW THURSDAY AND FRIDAY WITH A STRONG SHORTWAVE TROF PROGGED TO MOVE INTO THE SOUTHERN PLAINS ON FRIDAY. TEMPS WEDNESDAY THROUGH THURSDAY WILL QUICKLY CLIMB...WARMING INTO THE 70S BY THURSDAY. THE STRONGER WAVE MENTIONED FOR FRIDAY CAUSES SOME CONCERN ON THE MAX TEMP FORECAST FOR SATURDAY. PREVIOUSLY...SATURDAY APPEARED TO BE THE WARMEST DAY OF THE FORECAST PERIOD WITH HIGHS POTENTIALLY REACHING 80 DEGREES. THIS STILL LOOKS POSSIBLE...BUT IF THE COLD FRONT /OR SURFACE TROF/ ASSOCIATED WITH THE UPPER WAVE IS SLIGHTLY STRONGER THAN ANTICIPATED...WE COULD SEE TEMPS TAKE A BRIEF HIT. THE ECMWF CAPTURES THIS POSSIBILITY WITH H85 TEMPS COOLING BY APPROX 4C FOR SATURDAY. WOULD LIKE TO SEE THIS ON ANOTHER MODEL RUN BEFORE JUMPING ON BOARD. AS WE HEAD INTO THE WEEKEND...A SPLIT FLOW PATTERN WILL DEVELOP AS A CUT OFF UPPER LOW OFF THE BAJA PENINSULA MEANDERS TOWARD THE WEST COAST. THIS FEATURE IS PROGGED TO CATCH A RIDE ON THE WESTERLIES AS A STRONG KICKER TROF APPROACHES THE COAST SATURDAY NIGHT. BOTH THE GFS AND ECMWF SHOW THE POTENTIAL FOR THIS SYSTEM TO PROVIDE SOME PRECIPITATION ACROSS WEST CENTRAL TEXAS SUNDAY NIGHT INTO MONDAY. THIS IS JUST BEYOND THE SCOPE OF THE FORECAST PACKAGE BUT WILL NEED TO BE WATCHED OVER THE COMING DAYS. HOWEVER...WE LIKELY WILL NOT HAVE A STRONG HANDLE ON THIS UNTIL CLOSER TO THE WEEKEND AS THE LOW REMAINS OUT OF THE UPPER AIR NETWORK. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... ABILENE 76 46 56 27 63 / 10 0 0 0 0 SAN ANGELO 78 44 68 27 68 / 10 0 0 0 0 JUNCTION 76 45 72 27 67 / 10 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN... CONCHO...RUNNELS...TAYLOR...TOM GREEN. WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: FISHER...HASKELL...JONES...NOLAN... STERLING. && 25/04
Hazardous weather outlook, Jan 15, 2:13 PM CST, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 213 PM CST SUN JAN 15 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-162015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 213 PM CST SUN JAN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTH WINDS RANGING FROM 20 TO 30 MPH WILL CONTINUE TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL BOATS ON AREA LAKES THROUGH 6 PM CST THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WATCH FOR GUSTY SOUTH WINDS TO DEVELOP ACROSS MOST OF WEST CENTRAL TEXAS AGAIN ON MONDAY. THUS...PLAN FOR HAZARDOUS CONDITIONS FOR SMALL BOATS ON AREA LAKES FROM LATE MORNING MONDAY UNTIL AROUND SUNSET MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HUBER
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 3:48 AM CST | Wind Advisory | SJT | Fisher, Haskell, Jones, Nolan, Sterling | 14 hr |
Nearby
Lake Wind Advisories in Texas, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.